I had a superficial ThromboPhlebitis on Feb 21 at 6:45pm; 27 days after starting a new hormonal contraceptive (Nuvaring). I was given Compression stockings and 81 Mg Aspirin to deal with it. I was told there was no reason to stop hormonal contraception but I got scared and removed it 3 days later. I then had a series of pain that turned into streaks of spider veins down my thighs. I was, however, unable to see my PCP for 3 weeks. He said I was "fine" despite my continued pain, etc. He added 600 Ibuprofen b/c I have "inflamed veins". I felt bruised and exhausted for a month.
I am still having random sharp pain in localized areas & stinging, burning, and occasional itching up and down both arms & legs. There are times I get leg cramps or I will feel a sudden stinging (like a bee sting) and when I touch the area I find a firm vein... then it will go away 5 or 10 minuets later and the area will be sore for a day or 2. There are times I wake up and I feel like I am vibrating and my veins are all prominent but the Dr says that can't happen.
Is there something going on that I should be going to a different Dr, maybe a specialist? How long will this condition last? When should I be concerned? (My current Dr made me wait 24 hours after I had a rope-like vein on my inner thigh that developed a swollen patch 3 inches above it - then the US couldn't find anything.) I am frustrated with my care; the Dr walks out of the room if I begin to say anything and he doesn't ask or answer questions. I am anxious about the condition and what is going to happen to me. Can I try to exercise and get a massage or will I risk anything by doing that? I am trying to return to my normal life but I hurt so bad and I am afraid to do anything.
Superficial thrombophlebitis is not as serious a condition as deep vein thrombosis. Superficial thrombophlebitis is a mild inflammation that is treated with painkillers, cold compresses and antibiotics. Treatment usually lasts about 10 days. The other symptoms youâve mentioned are possibly results of an anxious mind and depressive condition. People with thyroid disorders often have accompanying psychiatric problems. You can seek help from a specialist vascular surgeon or a dermatologist to help you treat your condition.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vascular and Circulatory Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.